MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, after isolation of the pulmonary veins, as the balloon catheter was removed from the sheath, blood continuously flowed from the hemostatic valve.The sheath was replaced with resolve.The case was completed with cryo.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Event summary: the patient data files showed at least ten applications were performed with catheter 2af284 / 35149-74 on the date of the event with no system notice or any issues.Upon visual inspection of the sheath 4fc12 / 79179-095, results showed the device was intact with no apparent issues.Flushing and air aspiration testing did not show any air passing through the tube or expelled from the distal tip.Functional testing of the sheath confirmed the hemostatic valve was leaking.Air bubbles were observed through the valve.We suspect the valve disk is torn.In conclusion, the reported issue air ingress during aspiration has been confirmed through testing.The sheath failed the returned product inspection due to a leaking hemostatic valve.If information is provided in the future, a supplemental report will be issued.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7574564
Report Number3002648230-2018-00367
Device Sequence Number2221495
Product Code DRA
UDI-Device Identifier00643169688872
UDI-Public00643169688872
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2020
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number79179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1